Cancer Home > Lazanda Abuse
Because Lazanda (fentanyl nasal spray) is a narcotic, long-term use can lead to physical dependence, and some people may develop an addiction. However, there is a significant difference between true addiction and a simple physical dependence on the drug. The consequences of abusing Lazanda can be dangerous, possibly leading to life-threatening problems, such as breathing problems, coma, and even death.
An Overview of Abusing LazandaLazanda® (fentanyl nasal spray) is a strong prescription medicine used in the treatment of cancer pain. It belongs to a group of medicines known as opioid analgesics, or narcotic pain relievers. Like all opioids, this drug has a high potential for addiction and abuse.
Who Is at Risk for Abusing Lazanda?Drug abuse can happen to anyone. However, not everyone who uses the medication will abuse it. Unfortunately, it is difficult to know beforehand who will develop a problem with Lazanda abuse and who will not.
Some people, however, have an increased risk for narcotic abuse. This includes people with a personal or family history of addiction or drug or alcohol abuse, and people with mental health problems, such as depression and bipolar disorder.
The Dangers of Lazanda AbuseLazanda abuse is very dangerous. Abusing this drug can lead to an overdose, which could cause breathing problems, extreme drowsiness, coma, and even death. People who are not used to taking narcotic pain medications are especially at risk for an overdose from Lazanda abuse.
In addition, the emotional and social consequences of abusing Lazanda can be devastating. Drug abuse can destroy relationships, families, and careers.